Loop formulas for disjunctive logic programs

Joohyung Lee, Vladimir Lifschitz

Research output: Contribution to journalArticlepeer-review

77 Scopus citations


We extend Clark's definition of a completed program and the definition of a loop formula due to Lin and Zhao to disjunctive logic programs. Our main result, generalizing the Lin/Zhao theorem, shows that answer sets for a disjunctive program can be characterized as the models of its completion that satisfy the loop formulas. The concept of a tight program and Fages' theorem are extended to disjunctive programs as well.

Original languageEnglish (US)
Pages (from-to)451-465
Number of pages15
JournalLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
StatePublished - 2003
Externally publishedYes

ASJC Scopus subject areas

  • Theoretical Computer Science
  • General Computer Science


Dive into the research topics of 'Loop formulas for disjunctive logic programs'. Together they form a unique fingerprint.

Cite this